# SDR USAA20100426SB058

- Difficulty date: April 22, 2010
- Submitted: April 26, 2010
- Operation: Air carrier
- Aircraft: N432US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24554
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 2061141
- Part serial: 1704
- Condition: Faulty
- Location: Cockpit
- Part time: 57,194 hours, 39,527 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L, A

## Discrepancy

IAD - ON FINAL APPROACH TO DCA, CREW REPORTED A FLAP ASYMMETRY.  LEFT FLAP WAS AT 16 DEGREES AND THE RIGHT FLAP WAS AT 12 DEGREES.  APPROACH WAS ABORTED AND DECISION WAS MADE TO LAND AT IAD.  FLAPS WERE STUCK IN SAME POSITION UNTIL HALF WAY TO IAD AND THEN RETRACTED TO 5 DEGREES.  CREW LEFT THE FLAPS THERE AT 5 DEGREES AND LANDED AT IAD WITHOUT FURTHER INCIDENT.  FLAPS RETRACTED NORMAL ON TAXI-IN.  AN EMERGENCY WAS DECLARED.  MAINTENANCE TROUBLESHOT SYSTEM AND FOUND THE TRAILING EDGE FLAP POSITION INDICATOR AT FAULT.  REMOVED AND REPLACED FLAP TRAILING FLAP POSITION INDICATOR PER MM 27-58-41-00-/27-58-41-404-004.  OPERATIONAL CHECK GOOD.
